Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

My son has Nephrotic Syndrome.

My 5 years old son has Nephrotic Syndrome since August 2010. Since then Prednisone 45mg has been given on daily basis. As a result his weight has risen up to 31 kg from 24 kg. He has swelling as well. He recently started taking Cyclophosphamide 75mg daily (3 weeks before) along with 40mg Prednisone every alternate day. But his protein discharge level is continued to ++ (based of strips test early morning first urine). Almost daily he complains headache and his hair have started falling. Please suggest what to do in this case and how long it will take my son to get rid of this problem? Thanks.
Asked On : Thu, 31 Mar 2011
Answers:  2 Views:  251
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi Kashif, Welcome to Healthcare Magic Forum.
The symptoms your child is experiencing are the side effects of the medicines he is on. Don't worry about the side effects as the condition needs first priority, just see to it that he take the medicines regularly as directed by your Doctor and take him for regular follow up.
The outcome of the disease varies, the syndrome may be acute and short term or chronic and unresponsive to therapy. The cause and development of complications also affect the outcome. A low salt diet may help with swelling in the hands and legs.
Good Luck.
Answered: Thu, 31 Mar 2011
I find this answer helpful
  User's Response
Hi Doctor, thanks for your prompt reply.
I have a question. At a time when my son was taking Prednisone 45mg daily, his protein discharge level was always + and very few times nil. His doctor suggested that this medicine must not be given for such a longer period of time (i.e. 6 months). Now the doctor is gradually reducing Prednisone. As a result his protein level is always ++ even after taking 75mg Cyclophosphamide daily. Does this three weeks analysis not showing that the new medicine is not suitable for him? Also, he passes urine more frequently that normal. What is its cause? Thanks.
Answered: Fri, 1 Apr 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor